September 9, 2013

Hallucination Development with Montelukast in a Child with Asthma: Case Presentation

Iranian Journal of Allergy, Asthma and Immunology 2013. 12(4):397-399.

Aysen Kocyigit, Banu Gulcan Oksuz, Fulya Yarar, Funda Uzun, Mahir Igde, Ismail Islek

Abstract


Leukotriene receptor antagonists(montelukast) have been used for many years in the treatment of asthma both acute and chronic stages. They are accepted commonly as safe but mostly possible side effects are ignored. However, montelukast also could lead to important adverse reactions like hallucinations. In literature only 2 reports have been found about hallucinations with it. One is a study which reports 3 patients from 48 children and the other is a 29 year-old case report. In our case, psychiatric adverse reactions of montelukast,especially hallucinations are reported similarly. We are presenting a child who had visual hallucinations after starting to use montekulast and after stopping the medicine these complaints disappeared in 48 hours. Although it is a safe drug, it should not be forgotten that it has psychiatric side effects which may be missed easily especially in children.

Keywords

Adverse reactions; Asthma; Hallucination; Children; Montelukast
Full Text: PDF 

Allergists on Social Media